×

zbMATH — the first resource for mathematics

On the foundations of combinatorial theory. VIII: Finite operator calculus. (English) Zbl 0267.05004

MSC:
05A15 Exact enumeration problems, generating functions
05A10 Factorials, binomial coefficients, combinatorial functions
44A45 Classical operational calculus
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abdul-Hakim, N; Al-Salam, W.A, A characterization of the Laguerre polynomials, (), 176-179 · Zbl 0124.03504
[2] Al-Salam, W.A; Carlitz, L, On certain generating functions for the Hermite polynomials, Portugal. math., 25, 35-45, (1966) · Zbl 0146.09101
[3] Al-Salam, W.A; Verma, A, Generalized Sheffer polynomials, Duke math. J., 37, 361-365, (1970) · Zbl 0205.07603
[4] Al-Salam, W.A, Some characterizations of the Laguerre and Hermite polynomials, Michigan math. J., 10, 381-383, (1963) · Zbl 0116.28002
[5] Al-Salam, W.A, Operational derivation of some formulas for the Hermite and Laguerre polynomials, Bull. UMI, 18, 358-363, (1963) · Zbl 0122.06404
[6] Al-Salam, W.A, Operational representations for the Laguerre and other polynomials, Duke math. J., 31, 127-142, (1964) · Zbl 0124.03402
[7] Al-Salam, W.A, Remarks on some operational formulas, (), 128-131 · Zbl 0127.03201
[8] Anderson, C.A, Some properties of Appell-like polynomials, J. math. anal. appl., 19, 475-491, (1967) · Zbl 0171.03002
[9] Appell, P, Sur une classe de polynômes, Ann. sci. école norm. sup., 9, 119-144, (1880) · JFM 12.0342.02
[10] Bell, E.T, Exponential polynomials, Ann. math., 35, 258-277, (1934) · Zbl 0009.21202
[11] Bell, E.T, Exponential numbers, Amer. math. monthly, XLI, 411-419, (1934) · Zbl 0010.05401
[12] Bell, E.T, The iterated exponential function, Ann. math., 39, 539-557, (1938) · Zbl 0019.15001
[13] Bell, E.T, A history of blissard’s symbolic method, with a sketch of its Inventor’s life, Amer. math. monthly, XLV, 414-421, (1938) · Zbl 0019.38902
[14] Bell, E.T, Postulational bases for the umbral calculus, Amer. J. math., 62, 717-724, (1940) · Zbl 0024.00203
[15] Bernstein, L, An explicit summation formula and its application, (), 323-334 · Zbl 0197.32603
[16] Bird, M.T, On generalizations of sum formulas of Euler-Maclaurin type, Amer. J. math., LVIII, 487-503, (1938) · JFM 62.0533.02
[17] Birnbaum, Z.W; Pyke, R, On some distributions related to the statistic Dn+, Amer. math. stat., 29, 179-187, (1958) · Zbl 0089.14803
[18] Blissard, J, Theory of generic equations, Quart. pure appl. math., (1861), eleven paper in vols. 4-9, starting in
[19] Boas, R.P; Buck, R.C, Polynomial expansions of analytic functions, (1964), Springer New York · Zbl 0116.28105
[20] Boole, G, A treatise on differential equations, (1859), Chelsea New York, reprinted from
[21] Boole, G, A treatise on the calculus of finite differences, (1960), Dover New York, (reprinted from 1872) · Zbl 0090.29701
[22] Bourbaki, N, Éléments de mathématique, première partie, (1951), Hermann Paris, Livre IV, Chapitre IV-VII · Zbl 0139.15904
[23] Brafman, F, Some generating functions for Laguerre and Hermite polynomials, Canad. J. math., 9, 180-187, (1957) · Zbl 0078.25702
[24] Brown, J.W, On zero type sets of Laguerre polynomials, Duke math. J., 35, 821-823, (1968) · Zbl 0167.35201
[25] Buchholtz, H, The confluent hypergeometric functions, (1969), Springer New York
[26] Buck, R.C, Studies in modern analysis, (1962), Prentice-Hall Englewood Cliffs, NJ · Zbl 0128.24104
[27] Burchnall, J.L, A note on the polynomials of Hermite, Quart. J. math., 12, 9-11, (1941) · Zbl 0027.05301
[28] Carlitz, L, On a class of finite sums, Amer. math. monthly, XXXVII, 472-479, (1930) · JFM 56.0902.04
[29] Carlitz, L, On arrays of numbers, Amer. J. math., LIV, 749-752, (1932) · JFM 58.0437.03
[30] Carlitz, L, A characterization of the Laguerre polynomials, Monatsh. math., 66, 389-392, (1952) · Zbl 0107.05601
[31] Carlitz, L, Note on a paper of Shanks, Amer. math. monthly, LIX, 239-242, (1952) · Zbl 0047.01607
[32] Carlitz, L, Congruence properties of the polynomials of Hermite, Laguerre and Legendre, Math. Z., 59, 474-483, (1954) · Zbl 0055.06401
[33] Carlitz, L, Congruences for generalized Bell and Stirling numbers, Duke math. J., 22, 193-206, (1955) · Zbl 0065.27202
[34] Carlitz, L, The product of certain polynomials analogous to the Hermite polynomials, Amer. math. monthly, LXIV, 723-725, (1957) · Zbl 0080.27304
[35] Carlitz, L, The bilinear generating function for Hermite polynomials in several variables, Math. Z., 68, 284-289, (1957) · Zbl 0082.28701
[36] Carlitz, L, A note on the Bessel polynomials, Duke math. J., 24, 151-161, (1957) · Zbl 0084.06603
[37] Carlitz, L, Note on some special polynomials, Rev. mat. hisp. amer., XVIII, 2-7, (1958)
[38] Carlitz, L, Some formulas of Jensen and Gould, Duke math. J., 27, 319-322, (1960) · Zbl 0102.04903
[39] Carlitz, L, A note on the Laguerre polynomials, Michigan math. J., 7, 219-223, (1960) · Zbl 0097.05602
[40] Carlitz, L, A bilinear generating function for the Hermite polynomials, Duke math. J., 28, 531-536, (1961) · Zbl 0102.05603
[41] Carlitz, L, On the product of two Laguerre polynomials, J. London math. soc., 36, 399-402, (1961) · Zbl 0107.05602
[42] Carlitz, L, Note on bilinear generating functions for the Laguerre polynomials, Bull. UMI, 16, 24-30, (1961) · Zbl 0099.05602
[43] Carlitz, L, Characterizations of the krawtchouk polynomials, Rev. mat. hisp.-amer., XXI, 77-84, (1961) · Zbl 0101.29302
[44] Carlitz, L, Some formulas of E. feldheim, Acta math. acad. sci. hungar., XIV, 21-29, (1963) · Zbl 0118.06502
[45] Carlitz, L, Products of Appell polynomials, Collect. math., XV, 246-258, (1963) · Zbl 0163.08102
[46] Carlitz, L, A binomial identity arising from a sorting problem, SIAM rev., 6, 20-30, (1964) · Zbl 0128.01601
[47] Carlitz, L, Some multiple sums and binomial identities, SIAM j., 13, 469-486, (1965) · Zbl 0135.01101
[48] Carlitz, L, The coefficients of \( cosh x cos x\), Monatsh. math., 69, 129-135, (1965) · Zbl 0141.04102
[49] Carlitz, L, Multiple sums and generating functions, Collect. math., XVII, 281-296, (1965) · Zbl 0161.01203
[50] Carlitz, L, Note on Schur’s expansion of sin πx, Bull. UMI, XXI, 353-357, (1966) · Zbl 0145.07603
[51] Carlitz, L, Some generating functions for Laguerre polynomials, Duke math. J., 35, 825-828, (1968) · Zbl 0167.35202
[52] Carlitz, L, Some extensions of Mehler’s formula, Collect. math., XXI, 117-130, (1970) · Zbl 0203.36502
[53] Carlitz, L, A conjecture concerning Genocchi numbers, (), 1-4
[54] Carlson, B.C, Polynomials satisfying a binomial theorem, J. math. ann. appl., 32, 543-558, (1970) · Zbl 0204.38301
[55] Chak, A.M, A class of polynomials and a generalization of Stirling numbers, Duke math. J., 23, 45-56, (1956) · Zbl 0070.29305
[56] {\scC. A. Charalambides}, A new kind of number appearing in the n-fold convolution of truncated binomial and negative binomial distributions, preprint.
[57] Cotlar, M, Estudio de una clase de polynomios de Bernoulli, Math. notae, VI, 69-95, (1946)
[58] Curry, H.B, Abstract differential operators and interpolation formulas, Portugal. math., 10, 135-162, (1951) · Zbl 0045.17602
[59] Dhar, S.C, On the product of parabolic cylinder functions, Bull. Calcutta math. soc., 26, 57-64, (1934) · Zbl 0012.30304
[60] Dwass, M, The distribution of a generalized Dn+ statistic, Amer. math. stat., 30, 1024-1028, (1959) · Zbl 0087.15501
[61] ()
[62] Euler, L, Institutiones calculi differentialis, (1755), St. Petersburg
[63] Feldheim, E, Quelques nouvelles relations pour LES polynômes d’Hermite, J. London math. soc., 13, 22-29, (1938) · JFM 64.0354.05
[64] Feldheim, E, Une propriété charactéristique des polynômes de Laguerre, Comm. mat. helv., 13, 6-10, (1940) · JFM 66.0310.02
[65] Feldheim, E; Feldheim, E; Feldheim, E, Developpements en série de polynômes d’Hermite et de Laguerre à l’aide des transformations de Gauss et de Hankel, III, (), 379-386 · JFM 66.0308.01
[66] Feldheim, E, Relations entre LES polynômes de Jacobi, Laguerre et Hermite, Acta math., 74, 117-138, (1941) · JFM 68.0152.04
[67] Goldberg, J.L, A note on polynomials generated by A (t) ψ[xh (t)], Duke math. J., 32, 643-651, (1965) · Zbl 0136.05604
[68] Gould, H.W, Note on a paper of sparre-Anderson, Math. scand., 6, 226-230, (1958) · Zbl 0086.01204
[69] Gould, H.W, Stirling number representation problems, (), 447-451 · Zbl 0100.01704
[70] Gould, H.W, A binomial identity of greenwood and Gleason, The mathematics student, XXIX, 53-57, (1961) · Zbl 0103.24904
[71] Gould, H.W, A series transformation for finding convolution identities, Duke math. J., 28, 193-202, (1961) · Zbl 0122.30501
[72] Gould, H.W, Note on a paper of klamkin concerning Stirling numbers, Amer. math. monthly, 68, 477-479, (1961) · Zbl 0146.05007
[73] Gould, H.W, A new convolution formula and some new orthogonal relations for the inversion of series, Duke math. J., 29, 393-404, (1962) · Zbl 0122.30502
[74] Gould, H.W, Congruences involving sums of binomial coefficients and a formula of Jensen, Amer. math. monthly, 69, 400-402, (1962) · Zbl 0114.01105
[75] Gould, H.W, Note on two binomial coefficient sums found by Riordan, Ann. math. stat., 34, 333-335, (1963) · Zbl 0109.24405
[76] Gould, H.W, On the recurrence relations for Stirling numbers, Publ. inst. math. biograd, 6, 115-119, (1966) · Zbl 0145.01403
[77] Gould, H.W, Combinatorial identities, (1972), (privately printed) · Zbl 0263.05013
[78] Haimo, D.T, The Weierstrass-Laguerre transform, J. math. anal. appl., 23, 41-57, (1968) · Zbl 0164.42804
[79] Hillman, A.P; Maria, P.L; McAbee, C.T, A symmetric substitute for the Stirling numbers, Fibonacci quart., 9, 51-73, (1971) · Zbl 0222.10015
[80] Hochstadt, H, Special functions of mathematical physics, (1961), Holt New York · Zbl 0102.05501
[81] Jabotinski, E, Representation of functions by matrice, application to Faber polynomials, (), 546-553
[82] Jackson, D, Fourier series and orthogonal polynomials, (1941), Mathematical Association of America Buffalo · JFM 67.0221.01
[83] Jordan, K, Chapters on the classical calculus of probability, (1972), Akademiai Kiadó Budapest
[84] Kaufman, B, Special functions of mathematical physics from the viewpoint of Lie algebras, J. math. phys., 7, 447-457, (1966) · Zbl 0142.03502
[85] Kazandzidis, G.S, On the Bernoulli polynomials, Bull. soc. math. grèce, 10, 151-182, (1969) · Zbl 0197.31901
[86] Kendall, M.G; Stuart, A, ()
[87] Klamkin, M, On a generalization of the geometric series, Amer. math. monthly, LXIV, 91-93, (1951) · Zbl 0080.04303
[88] Klamkin, M.S; Newman, D.J, On the reducibility of some linear differential operators, Amer. math. monthly, 66, 293-295, (1959) · Zbl 0090.05801
[89] Knuth, D, ()
[90] Knuth, D; Buchholtz, T, Computation of tangent, Euler and Bernoulli numbers, Math. comp., 21, 663-688, (1967) · Zbl 0178.04401
[91] Lagrange, R, Mémoire sur LES suites de polynômes, Acta math., 51, 201-309, (1928) · JFM 54.0484.01
[92] Layman, J.W, Expansion of analytic functions in exponential polynomials, (), 519-522 · Zbl 0184.09801
[93] ()
[94] Luke, Y.L, The special functions and their approximations, (1969), Academic Press New York, two volumes
[95] McBride, E, Obtaining generating functions, (1971), Springer New York · Zbl 0215.43403
[96] Miller, W, Lie theory and special functions, (1968), Academic Press New York · Zbl 0174.10502
[97] Mohanty, S.G; Handa, B.R, Extensions of vandermande type convolutions with several summations and applications I, Canad. math. bull., 12, 45-62, (1969) · Zbl 0193.36603
[98] Morrison, N, Smoothing and extrapolation of continuous time series using Laguerre polynomials, SIAM J. appl. math., 16, 1280-1304, (1968) · Zbl 0187.15303
[99] Mullin, R; Rota, G.-C, On the foundations of combinatorial theory, III: theory of binomial enumeration, (), 167-213
[100] Neikirk, L.I, Some symbolic identities, Bull. amer. math. soc., 43, 848-850, (1937) · Zbl 0018.19902
[101] Newman, D.J; Shapiro, H.S, Certain Hilbert spaces of entire functions, Bull. amer. math. soc., 72, 971-977, (1966) · Zbl 0201.46403
[102] Nielsen, N, Recherches sur LES polynômes d’Hermite, Kgl. dauske vidensk. selskab, mat.-fys. meddelelser (J), 6, 1-78, (1918)
[103] Nielsen, N, Traité élémentaire des nombres de Bernoulli, (1923), Gauthier-Villars Paris · JFM 50.0170.04
[104] Nielsen, N, Die gammafunktion, (1965), Chelsea New York, (reprinted from 1906) · JFM 36.0500.01
[105] Nörlund, N.E, Leçons sur LES séries d’interpolation, (1926), Gauthier-Villars Paris · JFM 52.0301.04
[106] Nörlund, N.E, Vorlesungen ueber differenzenrechnung, (1954), Chelsea New York, (reprinted from 1923) · JFM 50.0315.02
[107] Ostrowski, A.M, Ueber das restglied der Euler-maclaurinschen formul, Isnm, 10, 358-364, (1968)
[108] Ostrowski, A, Note on Poisson’s treatment of the Euler-Maclaurin formulas, Comm. math. helv., 44, 202-206, (1969) · Zbl 0181.18001
[109] Ostrowski, A, On the remainder term of the Euler-Maclaurin formula, Crelle’s J., 239/240, 268-286, (1970) · Zbl 0183.04802
[110] Parodi, M, Formules sommatoires pour LES polynômes d’Hermite, C. R. acad. sci. Paris, 271, 995-999, (1970) · Zbl 0203.06302
[111] Pincherle, S, Operatori lineari e coefficienti di fattoriali, Alti accad. naz. lincei, rend. cl. fis. mat. nat., XVIII, 417-519, (1933), (6) · JFM 59.1079.03
[112] Rainville, E.D, A discrete group arising in the study of differential operators, Amer. J. math., LXIII, 136-140, (1941) · JFM 67.0416.02
[113] Rainville, E.D, Symbolic relations among classical polynomials, Amer. math. monthly, 53, 299-305, (1946) · Zbl 0063.06382
[114] Rainville, E.D, Special functions, (1960), MacMillan New York · Zbl 0050.07401
[115] Redheffer, R, Algebraic properties of certain integral transforms, Amer. math. monthly, 73, 91-95, (1966) · Zbl 0142.39402
[116] Riordan, J, Inverse relations and combinatorial identities, Amer. math. monthly, 71, 485-498, (1964) · Zbl 0128.01603
[117] Saliè, H, Ueber abels verallgemeinerung der binomischen formul, Ber. ver. Sachs, aka. wiss. Leipzig, math.-nat. kl., 98, 19-22, (1951) · Zbl 0042.24704
[118] Salmeri, A, Introduzione alla teoria dei coefficienti fattoriali, Giom. di mat. battaglini, 90, 44-54, (1962) · Zbl 0124.25102
[119] Scaravelli, C, Sui polinomi di Appell, Riv. mat. univ. parma, 6, 103-116, (1965) · Zbl 0178.41102
[120] Schwatt, I.J, Introduction to operations with series, (1961), Chelsea New York, (reprinted from 1924) · Zbl 0098.26702
[121] Shanks, E.B, Iterated sums of powers of the binomial coefficients, Amer. math. monthly, 58, 404-407, (1951) · Zbl 0043.01201
[122] Sheffer, I.M, A differential equation for Appell polynomials, Bull. amer. math. soc., 41, 914-923, (1935) · Zbl 0013.16602
[123] Sheffer, I.M, Note on Appell polynomials, Bull. amer. math. soc., 51, 739-744, (1969) · Zbl 0060.19212
[124] Shohat, J, The relation of classical orthogonal polynomials to the polynomials of Appell, Amer. J. math., 58, 453-464, (1936) · Zbl 0014.30802
[125] Sneddon, I.N, Special functions …, (1956), Oliver and Boyd London
[126] Steffensen, J.F, Interpolation, (1950), Chelsea New York, (reprinted from 1927) · Zbl 0041.02603
[127] Sweedler, M, Hopf algebras, (1969), Benjamin New York · Zbl 0194.32901
[128] Talman, J.P, Special functions, (1968), Benjamin New York
[129] Toscano, L, Operatori differenziali e polinomi di Laguerre, Le matematiche, XXIII, 197-223, (1968) · Zbl 0179.37602
[130] Toscano, L, Numeri di sterling generalizzati e operatori permutabili di secondo ordine, Le matematiche, XXIV, 492-518, (1969) · Zbl 0213.02602
[131] Truesdell, C.A, An essay towards a unified theory of speical functions, (1948), Princeton Univ. Press Princeton, NJ
[132] Tweedie, C, The Stirling numbers and polynomials, (), 2-25, (1)
[133] Ward, M, A certain class of polynomials, Ann. math., 31, 43-51, (1930) · JFM 56.0305.04
[134] Watson, G.N, Notes on the generating functions of polynomials: (2) Hermite polynomials, J. London math. soc., 8, 194-199, (1933) · Zbl 0007.20301
[135] Watson, G.N, A note on the polynomials of Hermite and Laguerre, J. London math. soc., 13, 29-32, (1938) · Zbl 0018.21302
[136] Weisner, L, Group-theoretic origins of certain generating functions, Pacific J. math., 4, 1033-1039, (1955) · Zbl 0067.29401
[137] Weisner, L, Generating functions for Hermite functions, Canad. J. math., 11, 141-147, (1959) · Zbl 0085.06103
[138] Whittaker, J.E, Interpolatory function theory, (1935), Cambridge Univ. Press London · Zbl 0012.15503
[139] Whittaker, E.T; Watson, G.N, A course in modern analysis, (1952), Cambridge Univ. Press, (reprinted from 1902) · Zbl 0108.26903
[140] Zeitlin, D, On convoluted numbers and sums, Amer. math. monthly, 74, 235-246, (1967) · Zbl 0153.32701
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.